MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 SB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1-1/2 SB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305199
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description: epoxy on needle.Event details: several needles with a large glob of dried white material where the metal part of the needle attaches to the pink hub.Material # 305199, batch # 1027259.
 
Additional Manufacturer Narrative
H11 -a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(6) follow up for device evaluation.A report was received indicating the presence of a large glob of dried white material at the junction where the metal needle connects to the pink hub.To support the investigation, one unpackaged sample and a corresponding photograph were submitted for evaluation by the quality team.A visual inspection of the sample was conducted.The needle hub exhibited an epoxy overflow.The photograph confirmed the condition observed in the returned sample.No additional defects or irregularities were identified.This issue is known to occur during the assembly process, specifically when a jam occurs at the cannulator.A device history record (dhr) review was completed for material number 305199, lot 1027259.The review did not identify any quality issues during production that could have contributed to the reported condition.No related quality notifications were found.All manufacturing processes and final inspections were performed in accordance with specification requirements.Cannulator verification confirmed that the settings were accurate, and product flow was consistent.To date, no similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer-reported condition has been confirmed.

Brand Name
NEEDLE 18X1-1/2 SB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22531141
Report Number1911916-2025-00527
Device Sequence Number8017925
Product Code FMI
UDI-Device Identifier00382903051991
UDI-Public(01)00382903051991(17)260331(10)1027259
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number305199
Device Lot Number1027259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown